Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

The symmetric operation in a free pre-Lie algebra is magmatic


Authors: Nantel Bergeron and Jean-Louis Loday
Journal: Proc. Amer. Math. Soc. 139 (2011), 1585-1597
MSC (2010): Primary 16W30, 17A30, 18D50, 81R60
DOI: https://doi.org/10.1090/S0002-9939-2010-10813-4
Published electronically: December 15, 2010
MathSciNet review: 2763748
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A pre-Lie product is a binary operation whose associator is symmetric in the last two variables. As a consequence its antisymmetrization is a Lie bracket. In this paper we study the symmetrization of the pre-Lie product. We show that it does not satisfy any other universal relation than commutativity. This means that the map from the free commutative-magmatic algebra to the free pre-Lie algebra induced by the symmetrization of the pre-Lie product is injective. This result is in contrast with the associative case, where the symmetrization gives rise to the notion of a Jordan algebra. We first give a self-contained proof. Then we give a proof which uses the properties of dendriform and duplicial algebras.


References [Enhancements On Off] (What's this?)

  • 1. N. Bergeron, M. Livernet, The non-symmetric operad pre-Lie is free, Journal of Pure and Applied Algebra 214 (2010), 1165-1172. MR 2586994
  • 2. F. Chapoton, M. Livernet, Pre-Lie algebras and the rooted trees operad. Internat. Math. Res. Notices 2001, no. 8, 395-408. MR 1827084 (2002e:17003)
  • 3. V. Dotsenko, Freeness theorems for operads via Groebner basis (2010), 15 pp., arXiv: 0907:4958
  • 4. M. Livernet, A rigidity theorem for pre-Lie algebras, J. Pure Appl. Algebra, 207, 1 (2006), 1-18. MR 2244257 (2007g:17001)
  • 5. J.-L. Loday, Algèbres ayant deux opérations associatives (digèbres). C. R. Acad. Sci. Paris Sér. I Math. 321 (1995), no. 2, 141-146. MR 1345436 (96f:16013)
  • 6. J.-L. Loday, Dialgebras, in ``Dialgebras and related operads'', Springer Lecture Notes in Math. 1763 (2001), 7-66. MR 1860994 (2002i:17004)
  • 7. J.-L. Loday, Generalized bialgebras and triples of operads, Astérisque 320 (2008), x+116 pp. MR 2504663 (2010f:18007)
  • 8. J.-L. Loday, B. Vallette, Algebraic operads, in preparation.
  • 9. M. Markl, Lie elements in pre-Lie algebras, trees and cohomology operations. J. Lie Theory 17 (2007), no. 2, 241-261. MR 2325698 (2008j:17009)
  • 10. M. Ronco, Eulerian idempotents and Milnor-Moore theorem for certain non-cocommutative Hopf algebras. J. Algebra 254 (2002), no. 1, 152-172. MR 1927436 (2003f:16064)
  • 11. M. Markl, S. Shnider, J. Stasheff, Operads in algebra, topology and physics. Mathematical Surveys and Monographs, 96. American Mathematical Society, Providence, RI, 2002. MR 1898414 (2003f:18011)
  • 12. M. Ronco, Shuffle bialgebras, to appear in Annales Institut Fourier.
  • 13. K.A. Zhevlakov, A.M. Slinko, I.P. Shestakov, A.I. Shirshov, Rings that are nearly associative. Pure and Applied Mathematics, 104. Academic Press, Inc., 1982. MR 668355 (83i:17001)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 16W30, 17A30, 18D50, 81R60

Retrieve articles in all journals with MSC (2010): 16W30, 17A30, 18D50, 81R60


Additional Information

Nantel Bergeron
Affiliation: Department of Mathematics and Statistics, York University, Toronto, Ontario M3J 1P3, Canada
Email: bergeron@yorku.ca

Jean-Louis Loday
Affiliation: Institut de Recherche Mathématique Avancée, CNRS et Université de Strasbourg, 7 rue R. Descartes, 67084 Strasbourg Cedex, France
Email: loday@math.unistra.fr

DOI: https://doi.org/10.1090/S0002-9939-2010-10813-4
Keywords: Pre-Lie algebra, Jordan algebra, magmatic algebra, dendriform algebra, duplicial algebra, operad, planar tree
Received by editor(s): May 25, 2010
Published electronically: December 15, 2010
Communicated by: Jim Haglund
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society